Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 1997, 10:28 PM CST for Crockett County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 1997, 10:28 PM CST (04:28 UTC)
- Expired
- Feb 19, 1997, 11:30 PM CST
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 9:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:51 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 19, 8:51 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 851 PM CST WED FEB 19 1997 DOPPLERS INDICATE A LARGE AREA OF PRECIPITATION OVER WEST TEXAS IS GRADUALLY SPREADING EAST INTO THE COUNTY WARNING AREA WHILE PATCHY LIGHT RAIN OVER THE EASTERN HALF OF THE COUNTY WARNING AREA IS ALSO INCREASING. UPPER AIR ANALYSIS SHOWS THE FORECAST AREA TO BE IN THE FAVORABLE LEFT FRONT QUAD OF THE 300 MB JET STREAK. SOME OF THE STORMS ARE BECOMING STRONG OVER VAL VERDE COUNTY AND ARE MAKING THE NEW SEVERE HAIL ALGORITHM GO TO WORK. THE PRECIPITATION ALGORITHM IS ALREADY INDICATING 1 HR PRECIP TOTALS IN EXCESS OF AN INCH IN LOCAL AREAS TO THE SOUTH AND WEST. SINCE THIS AREA IS LIKELY TO ENGULF ALL OF THE FORECAST AREA TONIGHT AND SHOULD CONTINUE THROUGH TOMORROW...AND ALSO SINCE FLASH FLOOD GUIDANCE SHOWS 3 HR VALUES AT OR BELOW 2 INCHES IN MOST AREAS...WOULD LIKE TO SEE A FLASH FLOOD WATCH ISSUED AREA WIDE TONIGHT THROUGH TOMORROW. AM ALSO IN FAVOR OF MENTION OF SEVERE AS MAF UNMODIFIED CAPE WAS OVER 1200 J/KG AND LI WAS -6 AT 00Z. OAKS
In the hours before
Special weather statement, Feb 19, 8:46 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CST WED FEB 19 1997 EXCESSIVE RAINFALL AMOUNTS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS TONIGHT AND THURSDAY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IN NORTHWEST MEXICO WILL EJECT A SERIES OF UPPER LEVEL DISTURBANCES THAT WILL MOVE ACROSS WEST CENTRAL TEXAS TONIGHT AND THURSDAY. THIS WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE FROM THE GULF OF MEXICO AND A STATIONARY FRONTAL BOUNDRY THAT EXTENDS FROM THE UPPER RED RIVER VALLEY INTO THE BIG BEND TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TONIGHT AND THURSDAY. RAINFALL AMOUNTS ACROSS THE AREA WILL BE GENERALLY IN THE 1 TO 3 INCH RANGE WITH HEAVIER AMOUNTS POSSIBLE IN ISOLATED LOCATIONS. SOIL MOISTURE CONDITIONS ACROSS WEST CENTRAL TEXAS ARE HIGH FROM RAINS AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN SIGNIFICANT RUNOFF POTENTIAL. THIS HEAVY RAINFALL POTENTIAL WILL AFFECT ALL OF WEST CENTRAL TEXAS FROM THE BIG COUNTRY SOUTH TO THE NORTHERN EDWARDS PLATEAU AND EAST TO THE HEARTLAND. PERSONS LIVING ALONG CREEKS AND STREAMS SHOULD CHECK PREPAREDNESS REQUIREMENTS AND BE PREPARED TO MOVE TO HIGHER GROUND IF RAPID RISES IN STREAM FLOW ARE OBSERVED OR IF HEAVY RAIN PERSISTS IN YOUR AREA. MOTORISTS MIGHT WANT TO PLAN TRAVEL TO AVOID KNOWN FLOOD PRONE AREAS TONIGHT AND THURSDAY. STAY TUNED TO LOCAL RADIO OR TELEVISION OR LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Feb 19, 8:47 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CST WED FEB 19 1997 EXCESSIVE RAINFALL AMOUNTS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS TONIGHT AND THURSDAY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IN NORTHWEST MEXICO WILL EJECT A SERIES OF UPPER LEVEL DISTURBANCES THAT WILL MOVE ACROSS WEST CENTRAL TEXAS TONIGHT AND THURSDAY. THIS WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE FROM THE GULF OF MEXICO AND A STATIONARY FRONTAL BOUNDRY THAT EXTENDS FROM THE UPPER RED RIVER VALLEY INTO THE BIG BEND TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TONIGHT AND THURSDAY. RAINFALL AMOUNTS ACROSS THE AREA WILL BE GENERALLY IN THE 1 TO 3 INCH RANGE WITH HEAVIER AMOUNTS POSSIBLE IN ISOLATED LOCATIONS. SOIL MOISTURE CONDITIONS ACROSS WEST CENTRAL TEXAS ARE HIGH FROM RAINS AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN SIGNIFICANT RUNOFF POTENTIAL. THIS HEAVY RAINFALL POTENTIAL WILL AFFECT ALL OF WEST CENTRAL TEXAS FROM THE BIG COUNTRY SOUTH TO THE NORTHERN EDWARDS PLATEAU AND EAST TO THE HEARTLAND. PERSONS LIVING ALONG CREEKS AND STREAMS SHOULD CHECK PREPAREDNESS REQUIREMENTS AND BE PREPARED TO MOVE TO HIGHER GROUND IF RAPID RISES IN STREAM FLOW ARE OBSERVED OR IF HEAVY RAIN PERSISTS IN YOUR AREA. MOTORISTS MIGHT WANT TO PLAN TRAVEL TO AVOID KNOWN FLOOD PRONE AREAS TONIGHT AND THURSDAY. STAY TUNED TO LOCAL RADIO OR TELEVISION OR LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 12:10 AM CST | Severe Thunderstorm Warning | SJT | Schleicher | 45 min |
| Feb 20, 1:52 AM CST | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Feb 20, 3:42 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 33 min |
| Feb 20, 4:04 AM CST | Severe Thunderstorm Warning | SJT | Coke | 26 min |
| Feb 20, 9:05 AM CST | Flash Flood Warning | SJT | San Saba | 3 hr |
| Feb 20, 9:15 AM CST | Flash Flood Warning | SJT | Mason | 3 hr |
| Feb 20, 9:53 AM CST | Flash Flood Warning | SJT | Callahan | 3 hr |
| Feb 20, 12:03 PM CST | Flash Flood Warning | SJT | San Saba | 4 hr |
| Feb 20, 1:15 PM CST | Severe Thunderstorm Warning | SJT | Concho | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.